Research overview
The text below is the source article’s original abstract under a verified reuse license. cc by
During recent years, a syndrome of hypokinesia, dysarthria, dystonia, and postural impairment, related to intravenous use of a "designer" psychostimulant derived from pseudoephedrine using potassium permanganate as the oxidant, has been observed in drug addicts in several countries in Eastern Europe with some cases also in Western countries. A levodopa unresponsive Parkinsonian syndrome occurs within a few months of abusing the homemade drug mixture containing ephedrone (methcathinone) and manganese. The development of this neurological syndrome has been attributed to toxic effects of manganese, but the role of the psychostimulant ephedrone is unclear. This paper describes the clinical syndrome, results of neuroimaging, and therapeutic attempts.
Scientific assessment
Research question
Assess the question within the original study’s scope.
Methods & sample
Check the source article for study design and sample details.
Key findings
An editorially approved findings summary is not yet published for this record.
Limitations
Generalizability, bias and clinical meaning require separate assessment.
Methods, samples and clinical conclusions are not inferred from bibliographic metadata.